Jump to content

Recommended Posts

I just got prescribed Neurontin. Not excited. What are your experiences with side effects? Should I expect weight gain, loss of IQ points, dizziness, my hair to fall out, fatigue? *sigh*

I hate new medications. Thanks.

Link to comment
Share on other sites

Hi jenny,

I have used Neurontin for quite a few years for nerve pain. I was in space for a couple of months. Dizzy, hungry, sleepy, difficulty concentrating, sorry to say. However, after around 2 months or so the side effects lessened a lot. It takes the edge off of nerve pain. What are you using it for?

Take care, joe

Link to comment
Share on other sites

It does tend to have a reputation for either working without side effects or not doing anything at all. There are of course people who have problems with it, but it's usually fairly mild/benign. Things like dizziness and drowsiness are a couple of the more common side effects, particularly at higher dosages. As far as I know it's generally weight neutral, and I don't think I've heard of it doing anything hair-related. It's relatively "weak" for an anticonvulsant and doesn't tend to have as many or severe side effects as many of the others (but at the same time also often doesn't work as well or for as many things).

Link to comment
Share on other sites

Hi jenny,

I have used Neurontin for quite a few years for nerve pain. I was in space for a couple of months. Dizzy, hungry, sleepy, difficulty concentrating, sorry to say. However, after around 2 months or so the side effects lessened a lot. It takes the edge off of nerve pain. What are you using it for?

Take care, joe

I'm starting it in addition to Topamax for migraines and bipolar II. I've taken the Topamax for about 4 years (love it), but I started getting less control of my migraines and a weird, constant twitch/tic under my eye that the neurologist and psychiatrist decided was anxiety induced. The neurologist wanted to start Wellbutrin for the migraines, but the psychiatrist said no because antidepressants tend to make me bat-shit crazy(er). The pdoc trumped and added Neurontin since it might even give some better mood control if I need it.

I'm glad to know it's not likely to make me blow up like the Charlie and the Chocolate Factory blueberry girl or make all my hair fall out. If it doesn't make me a raging bitch, I'll count that as a bonus, too! ;)

Link to comment
Share on other sites

I just started this 2 days ago. starting dosage at 100 mg. it made me sleepy, but that is ok I took it at night. how are you doing with it? is it helping you. I am taking mine for pain and anxiety.

I'm taking 100 mg in the morning, 100 mg mid day, and 300 mg at night. The idea is to work up to about 1200 mg a day. The first few days it made me a little dizzy and a little sleepy and gave me this weird, dissociated feeling. Now I'm not having any side effects from it (YAY!). I've only had a little tiny bit of twitching since I started it, so it's definitely helping with the twitching. I haven't had any migraines since I've been on it, so four days clear so far on that front. I've been getting a migraine about every 10 days or so, so we'll see soon enough.

Is it helping with your pain and anxiety?

Link to comment
Share on other sites

  • 2 weeks later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...